Heavy Rain, Lincoln
- When
- July 28, 4:00 PM PST to 5:00 PM PST
- Where
- Lincoln County, 7.45 mi SE of Harrington
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 47.393, -118.155
Slow moving thunderstorms containing very heavy rainfall led to flash flooding across portions of Central and Eastern Washington. 85 inches of rain in 45 minutes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Slow moving thunderstorms containing very heavy rainfall led to flash flooding across portions of Central and Eastern Washington. The west side of Wenatchee was hardest hit as a very slow moving thunderstorm brought 0.85 inches of rain in 45 minutes. Road washouts were reported on Number 1 and Number 2 Canyon Roads. Manhole covers were blown out in Downtown Wenatchee with standing water on some roads. Four miles south of Wenatchee on Squillchuck Road, the heavy rain resulted in a mudslide. Flash flooding resulted in water threatening homes, with several reports of house flooding. Mud inundated indoor tennis courts at an athletic club. Another thunderstorm brought heavy rain just north of Entiat, sending a mudslide onto Highway 97A between mileposts 220 and 222. The mud was up to six inches deep with two cars towed from the mud. The road was closed during the night and opened the next day. Another slow moving thunderstorm in Lincoln County resulted in road washouts along Highway 23 between Sprague and Harrington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 28, 3:48 PM PST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 448 PM PDT WED JUL 28 2010 .SYNOPSIS... A SERIES OF WEAK DISTURBANCES WILL MOVE NORTHEAST FROM OREGON INTO EASTERN WASHINGTON AND NORTH IDAHO THROUGH THE WEEK. THIS WILL RESULT IN OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. && .DISCUSSION... TONIGHT...STRONG SHORTWAVE MOVING UP OREGON AND IDAHO THIS AFTERNOON. CONVECTION HAS BEEN FIRING OFF MOST OF THE DAY ACROSS NORTH CENTRAL OREGON EAST INTO CENTRAL IDAHO. CONVECTION HAS BEEN SLOW TO MOVE INTO SOUTHEAST WA AND THE CENTRAL ID PANHANDLE. WHILE DEWPOINTS ARE IN THE LOW TO MID 50S...GOES SOUNDINGS ARE SHOWING A CAP ACROSS THE AREA. ONCE THE WAVE ITSELF MOVES INTO THE AREA OVER THE NEXT FEW HOURS CONVECTION WILL GET GOING. HAVE MENTION OF AT LEAST ISOLATED THUNDER IN THE FORECAST WITH SCATTERED MENTIONED EAST OF A LINE FROM RITZVILLE TO COLVILLE. STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. THE POTENTIAL FOR THUNDER WILL CONTINUE THROUGH THE NIGHT AS THE WAVE MOVES NORTHEAST ACROSS THE AREA. THERE IS ALSO SOME CONVECTION BEGINNING TO FIRING OFF ACROSS THE CENTRAL CASCADES...JUST SOUTH OF I-90. WHILE THEY ARE NOT MOVING MUCH...WOULD NOT BE SURPRISE TO SEE SOME ISOLATED CELLS POPPING UP EARLY THIS EVENING ALONG THE NORTHERN CASCADES WHERE CONVECTIVE INHIBITION IS LESS. THURSDAY THROUGH FRIDAY...WE REMAIN IN SOUTHWEST FLOW WITH SOME VERY WEAK WAVES MOVING THROUGH. MUCH LESS OF A CHANCE OF THUNDER...BUT THERE STILL IS THE POTENTAL. THE BEST CHANCE WILL BE ACROSS THE MOUNTAINS EACH AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /NISBET FRIDAY NIGHT THROUGH SUNDAY...SLIGHTLY COOLER TEMPERATURES WITH AFTERNOON SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS THE INLAND NORTHWEST AS AN UPPER LEVEL TROUGH MOVES THROUGH THE REGION. THERE ARE STILL SOME TIMING DIFFERENCES WITH THE NAM/ECMWF A BIT SLOWER IN BRINGING THE TROUGH ASHORE THAN THE GFS/CANADIAN GEM BUT WE ARE TALKING ABOUT A 6 HOUR DIFFERENCE WHICH IS NOT TERRIBLY SIGNIFICANT IN THE EXTENDED PERIOD. AS THE TROUGH APPROACHES THE REGION FRIDAY...STABILITY WILL DECREASE AS COOLER TEMPERATURES ALOFT OVERTAKE VERY WARM AND MOIST AIR IN THE MID LEVELS. SOME OF THE SHOWERS AND THUNDERSTORMS THAT POP UP DURING DAYTIME HEATING WILL LINGER THROUGH THE OVERNIGHT HOURS AS MINOR SHORTWAVE DISTURBANCES WILL BE ABLE TO TRIGGER POTENTIAL INSTABILITY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGHOUT THE DAY SATURDAY AS THE MAIN SHORTWAVE MOVES THROUGH ALONG WITH A JET MAX NOSING INTO SOUTHEAST WA AND NORTH IDAHO. WITH SUFFICIENT MOISTURE IN THE LOWER LEVELS...STRONG TO MODERATE DYNAMIC LIFT...AND INCREASING 0-6KM SHEAR...THE ENVIRONMENT WILL BE PRIMED FOR THUNDERSTORMS...SOME WHICH MAY BE STRONG. THE HIGHER ELEVATIONS WILL BE MORE LIKELY TO SEE CONVECTION BUT WITH THE CUSP OF THE TROUGH MOVING THROUGH EASTERN WASHINGTON AND NORTH IDAHO DURING THE DAY SATURDAY...THE ENTIRE FORECAST AREA COULD SEE AT LEAST ISOLATED THUNDERSTORMS. SUNDAY NIGHT THROUGH WEDNESDAY...FOR THE BEGINNING OF NEXT WEEK... MEDIUM RANGE MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON THE LOCATION OF THE TROUGH AXIS. THE PREVIOUS ECMWF KEPT THE TROUGH OFFSHORE WITH MUCH WARMER TEMPERATURES FORECAST FOR THE INLAND NORTHWEST. THE 12Z RUN SHOWS MUCH BETTER CONSENSUS IN MOVING THE TROUGH INLAND. THIS INCREASES THE CONFIDENCE THAT TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS RATHER THAN ABOVE NORMAL AS ADVERTISED BY THE PREVIOUS EC RUN. WITH THE TROUGH IN THE VICINITY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE HIGHER ELEVATIONS THROUGH MID WEEK. /KELCH && .AVIATION... CLUSTERS OF THUNDERSTORMS OVER SOUTHEAST WASHINGTON HAVE PRODUCED A GUST FRONT THAT WILL LIKELY REACH THE SPOKANE/COEUR D'ALENE TERMINALS SHORTLY AFTER 00Z. LOOK FOR TEMPORARY GUSTY WINDS FROM THE SOUTH/SOUTHWEST. GUSTS AS HIGH AS 36KTS OCCURRED AT PULLMAN WITH THIS GUST FRONT. THE GUST FRONT WILL PROBABLY NOT BE AS STRONG IN THE SPOKANE AREA SINCE IT HAS BECOME SEPARATED FROM THE THUNDERSTORMS...BUT MAY STILL PRODUCE GUSTS TO 30KTS AND SOME LOCALIZED BLOWING DUST. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH 02Z-04Z...AND COULD CONTINUE A BIT LATER THAN THAT...BUT STRONG CONVECTION WILL BE LIMITED TO EARLY EVENING. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 64 92 63 92 61 84 / 40 10 10 10 10 20 COEUR D'ALENE 57 89 56 90 57 85 / 40 10 10 10 10 20 PULLMAN 53 90 52 90 52 83 / 50 20 20 20 20 30 LEWISTON 63 97 65 97 64 91 / 50 20 20 20 20 30 COLVILLE 54 95 53 94 54 88 / 30 20 10 10 10 30 SANDPOINT 54 87 50 88 53 83 / 40 20 10 10 10 30 KELLOGG 57 88 56 88 58 83 / 40 20 20 20 20 30 MOSES LAKE 60 97 59 95 59 90 / 20 10 10 0 10 20 WENATCHEE 66 95 63 94 64 90 / 20 10 10 0 10 20 OMAK 59 96 56 95 59 91 / 20 10 10 0 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 621 AM PDT WED JUL 28 2010 WAZ034-035-041>044-291330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 621 AM PDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036>038-291330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 621 AM PDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST WELL INTO THE EVENING HOURS. THUNDERSTORMS WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS WHICH MAY PROMOTE LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER SOUTHEAST WASHINGTON AND SHOSHONE COUNTY THUNDERSTORMS COULD APPROACH SEVERE WITH HEAVY DOWNPOURS...LARGE HAIL AND LOCALLY STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 51 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
2 flash flood, 1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245495, 245498, 245501.